Side effects of the popular testosterone therapy supplement Testopel may include pulmonary embolism, or a blood clot in the lung. Auxilium Pharmaceuticals, the company that makes Testopel, neglected to warn about the pulmonary embolism risk associated with its product, thus placing thousands of men around the country at unnecessary risk of suffering serious side effects. Signs and symptoms of a Testopel pulmonary embolism may include chest pain, shortness of breath, dizziness, leg pain and/or swelling, and irregular heartbeat (arrhythmia).
Free Confidential Lawsuit Evaluation: If you or a loved one suffered a pulmonary embolism after taking Testopel, you should contact our law firm immediately. You may be entitled to compensation by filing a suit against the manufacturer of Testopel and we can help.
JAMA Study: Testosterone Supplements Linked to Cardiovascular Risks
In November 2013, a study published in the Journal of the American Medical Association (JAMA) examined the risk of cardiovascular health complications in users of testosterone boosters like Testopel. A research team from the Veteran Affairs (VA) system determined that the rate of cardiovascular complications was 25.7% among testosterone supplement users, compared to 19.9% among non-users. Of 1,223 patients treated with testosterone, the researchers found that within 18 months of beginning treatment, 67 had died, 23 suffered heart attacks and 33 had a stroke.
How Can Testopel Cause a Pulmonary Embolism?
Testosterone replacement therapy (TRT) was originally approved by the U.S. Food & Drug Administration (FDA) to treat hypogonadism, a condition in which a male’s testes do not product enough testosterone. Although millions of American men have been issued prescriptions for testosterone supplements like Testopel, less than 50% have been clinically diagnosed with hypogonadism. Instead, these men take testosterone to combat the symptoms of natural aging – lowered energy and sex drive, decreased muscle mass and more. The problem is that the vast majority of men undergoing TRT are not aware that pulmonary embolism is a potential complication of treatment.
Pulmonary Embolism Symptoms
A pulmonary embolism is characterized by the blockage of one or more lung arteries. In most cases, these events occur when blood clots travel to the lungs from other parts of the body. A common occurrence is where a clot in the leg (deep vein thrombosis, or DVT) gets stuck in the lung, causing a pulmonary embolism.
Symptoms of a Testopel Pulmonary Embolism include:
- Sudden shortness of breath
- Sharp chest pain that gets worse when coughing or taking a deep breath
- Cough that produces pink, foamy mucus
- Anxious feeling
- Excessive sweating
- Heart palpitations
How Can a Testopel Lawyer Help Me?
Many men who have been injured by Testopel are now in the process of filing lawsuits to recover damages. However, those who died after having a pulmonary embolism can no longer bring claims against Auxilium Pharmaceuticals. For this reason, those who have died after taking Testopel need their spouses, family members, and heirs to fight for them and hold those responsible for the death.
Do I Have a Testopel Pulmonary Embolism Lawsuit?
The Product Liability & Defective Drug Litigation Group at our law firm is an experienced team of trial lawyers that focus on the representation of plaintiffs in Testopel Lawsuits. We are handling individual litigation nationwide and currently accepting new Testopel pulmonary embolism cases in all 50 states.
Free Testopel Pulmonary Embolism Lawsuit Evaluation: If you or a loved one suffered a pulmonary embolism after taking Testopel, you should contact our law firm immediately. You may be entitled to compensation by filing a Testopel Pulmonary Embolism Suit and we can help.